Skip Navigation
Skip to contents

ACC : Acute and Critical Care

OPEN ACCESS
SEARCH
Search

Articles

Page Path
HOME > Acute Crit Care > Volume 27(3); 2012 > Article
Case Report Skin Necrosis after High Dose Vasopressor Infusion in Septic Shock: Two Case Reports
Ah Reum Cho, Jeung Il Kim, Eun Jung Kim, Seung Min Son

DOI: https://doi.org/10.4266/kjccm.2012.27.3.182
  • 2,752 Views
  • 1,849 Download
  • 4 Crossref
  • 0 Scopus
1Department of Anesthesia and Pain Medicine, Pusan National University Hospital, Busan, Korea.
2Department of Orthopedic Surgery, Pusan National University Hospital, Busan, Korea. osteokim@yahoo.co.kr
3Department of Orthopedic Surgery, School of Medicine, Pusan National University, Busan, Korea.

Survival sepsis campaign recommends that vasopressor therapy is required to maintain mean arterial pressure (MAP) > or = 65 mmHg. However, the absolute maximum dose of vasopressor is difficult to determine. Herein, we report 2 cases of severe skin necrosis after high dose vasopressor infusion to maintain the recommended MAP in septic shock. In our first case, norepinephrine 1.0-2.0 microg/kg/min and vasopressin 0.03-0.1 U/min were infused for 5 days; in the second case, dopamine 10-20 microg/kg/min and norepinephrine 0.25-2.5 microg/kg/min were infused for 7 days. Severe ischemic skin lesions, which required amputations, developed in both cases. The clinical appearance of the skin lesions in the 2 cases was different because of the unique distribution of target receptors for different vasopressors. Thus, when high dose vasopressors are required to achieve recommended MAP, extra vigilance is required. Further studies for dose adjustment are needed.


ACC : Acute and Critical Care